Drought, Coke
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
Beneficial rainfall during the fall continued to diminish the severity of the three year drought, agriculturally, across a large part of West Central Texas. S.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Beneficial rainfall during the fall continued to diminish the severity of the three year drought, agriculturally, across a large part of West Central Texas. According to the U.S. Drought Monitor, severe drought continued generally along and north of a line from Rotan to Anson to Albany. The Drought Monitor designated the Colorado River Basin above E.V. Spence to Lake Ivie to beyond San Saba in a severe drought because of very low lake levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 10:54 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1154 PM CDT THU OCT 31 2013 .DISCUSSION... See Aviation Section. && .AVIATION... With clear skies and VFR conditions expected during the next 24 hours, the main focus with the 06Z TAF package is with the winds. Winds diminished across West Central Texas during the evening. Overnight...winds overnight will remain light at the southern terminals, while becoming southwest 5-10 kt at KABI and KSJT. On Friday, west winds will increase during the morning, ahead of an approaching cold front. The cold front will enter the northern Big Country around midday, then move south through the rest of West Central Texas during the afternoon. With the frontal passage, north winds will increase to around 15 kt with gusts to near 25 kt. North winds will decrease early Friday night. 19 && .PREV DISCUSSION... /ISSUED 639 PM CDT THU OCT 31 2013/ DISCUSSION... See Aviation Section. AVIATION... With clear skies and VFR conditions expected during the next 24 hours, the main focus with the 00Z TAF package is with the winds. Winds are quickly diminishing across West Central Texas this evening, as weak surface high settles into the area. Winds will remain light through the night at the southern terminals, while becoming southwest at 5-10 kt at KABI and KSJT. On Friday, winds will veer to the north with a cold front moves through the region. North-northwest winds will increase to around 15 kt with gusts of 20-25 kt during the afternoon. 19 PREV DISCUSSION... /ISSUED 307 PM CDT THU OCT 31 2013/ SHORT TERM... (Tonight and Tomorrow) Zonal flow aloft tonight will veer to the northwest tomorrow as an upper trough over the Plains lifts to the east and upper level ridging builds in from the west over the southwestern desert. A cold front will push south into the northern CWA tomorrow with the frontal boundary into the northern Big Country around daybreak and through the entire CWA by late afternoon. Afternoon highs under sunny skies tomorrow will reflect the position of the cold front with mid 70s over the Big Country and upper 70s to the lower 80s over the southern CWA. Morning lows tomorrow will be in the 40s under clear skies with southwest winds 5 to 15 mph. LONG TERM... (Friday night through Thursday) The first half of the weekend will be rather quiet with dry northwest flow aloft transitioning to ridging by Saturday night aloft. A cold front will move through Friday during the day, which will result in cooler temperatures over the weekend. Will keep the cool and dry forecast going for this time period. By Sunday, the forecast starts to become more interesting. A large trough will develop once again across the western half of the CONUS by Sunday. Weak shortwave energy will move across the area in southwest flow, combining with increasing Gulf of Mexico moisture to give the area a slight chance for showers beginning for western areas Sunday afternoon. The GFS continues to be more aggressive with the speed of the trough, moving it out over the Central Plains by Wednesday, while the EC hangs the trough back to the west somewhat. At the same time, a tropical feature currently in the eastern Pacific is expected to strengthen into a tropical cyclone over the next 3 to 5 days. Both models agree that the western trough will be able to pull mid and upper level moisture from this feature northeastward into our area during the first half of next week. Have increased PoPs slightly from Monday through Wednesday, but kept the forecast basically intact with a slight chance to chance for showers and thunderstorms from Monday into Tuesday night with most of the activity ending Wednesday. A cold front will follow the precipitation chances, so have gone with cooler temperatures for Wednesday and Thursday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 47 74 42 70 44 / 0 0 0 0 0 San Angelo 42 78 42 71 43 / 0 0 0 0 0 Junction 39 83 42 75 40 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 226 PM CDT THU OCT 31 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 226 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS MONDAY THROUGH WEDNESDAY. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
The U.S. Drought Monitor placed all of Haskell County in a severe drought.
The U.S. Drought Monitor placed all of Throckmorton County in a severe drought.
The U.S. Drought Monitor placed the northwestern two-thirds of Shackelford County in a severe drought.
The U.S. Drought Monitor placed the northern half of Jones County in a severe drought.
The U.S. Drought Monitor placed the extreme northern portion of Fisher County in a severe drought.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, November 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480511, 480512, 480513, 480515, 480516, 480517, 480518, 480519, 480521, 480523.